The Annals of Statistics

Bayes Methods for a Symmetric Unimodal Density and its Mode

Lawrence J. Brunner and Albert Y. Lo

Full-text: Open access

Abstract

Bayes solutions for i.i.d. sampling from a decreasing density on the half line and for i.i.d. sampling from a symmetric unimodal density with an unknown mode are given. Posterior quantities are obtained as finite sums; Monte Carlo methods based on sampling finite Markov chains are developed for their evaluation.

Article information

Source
Ann. Statist., Volume 17, Number 4 (1989), 1550-1566.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176347381

Digital Object Identifier
doi:10.1214/aos/1176347381

Mathematical Reviews number (MathSciNet)
MR1026299

Zentralblatt MATH identifier
0697.62003

JSTOR
links.jstor.org

Subjects
Primary: 62A15
Secondary: 62G05: Estimation

Keywords
Bayes methods symmetric unimodal densities mode simulation of a Markov chain mixture models Dirichlet process

Citation

Brunner, Lawrence J.; Lo, Albert Y. Bayes Methods for a Symmetric Unimodal Density and its Mode. Ann. Statist. 17 (1989), no. 4, 1550--1566. doi:10.1214/aos/1176347381. https://projecteuclid.org/euclid.aos/1176347381


Export citation